Our expert says:
Lets clarify your question. YOu seem to be saying that you have always tended to have nightmares. Some people, as a side-effect to some antidepressants, develop more troublesome nightmares and related sleep disturbances ; sometimes changing carefully to a different antidepressant may relieve this, while still helping the depression.
But your current concern seems to be not so much the nightmares themselves, but a sense of greater difficulty in telling the difference between the content of the bad dreams, and external reality. This is something it'd be best to discuss with your shrink / prescribing doc, as its best to discuss in terms of the details of the dreams, their content, and actual reality.
When people are troubled in this way, there can be an element of memory disturbance, too, as it's an issue or recalling whatever happened in the dream ( presumably only possible things rather than fantasy ) and not being sure whether the memory is based on a dream or reality. If the confusion only happens for a short time after waking, and then clears, this may be less troublesome.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal
advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.